ARTHROCARE CORP. TOPAZ MICRODEBRIDER ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
Q6000-01 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/27/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference:(b)(4).Article: meknas, k., al hassoni, t.N., odden-miland, å., castillejo, m., & kartus, j.(2013).Medium-term results after treatment of recalcitrant lateral epicondylitis: a prospective, randomized study comparing open release and radiofrequency microtenotomy.Orthopaedic journal of sports medicine, 1(4), 2325967113505433.
Event or Problem Description
It was reported that on literature review "medium-term results after treatment of recalcitrant lateral epicondylitis", after a microtenotomy procedure where a topaz microdebrider wand was used, 1 patient underwent reoperation with an open release due to an unspecified reason.Patient outcome is unknown.No further information is available.
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Per the complaint details, no further information is available.Consequently, without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The images provided in the article have been interpreted within the text; therefore, no further analysis of the images is required.The root cause and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.